MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number F2020-020
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that in a procedure to treat a below the knee (btk) occlusion.After the 2x20mm armada 14 balloon dilatation catheter (bdc) was inflated 4-5 times at an unknown pressure, the balloon did not completely deflate.The bdc was removed from the patient.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported deflation issue, difficulty removing the device from the introducer sheath and guiding catheter could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device from the anatomy could not be replicated in a testing environment as it was based on operational circumstances.The production record and corrective and preventive actions (capa) review was performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the balloon was removed partially inflated.It should be noted the percutaneous transluminal angioplasty (pta) catheter, armada 14 xt, over the wire (otw), global, instruction for use (ifu) states: withdraw the deflated catheter and guide wire from the sheath / guiding catheter through the hemostatic valve.In this case, it is likely that the ifu violation contributed to the reported difficulty removing the device.Additionally, the contrast mix used in the procedure was 1/3 contrast iomeron 300, 2/3 saline.It should be noted that the pta, armada 14 xt, otw, global, ifu specified that the contrast is contrast diluted 1:1 with normal saline.In this case, since the contrast ratio used was less than the required percentage and it is unknown if the ifu violation caused or contributed to the reported complaint.Based on the information reported through the complaint report, a conclusive cause for the reported deflation issue could not be determined.The reported difficulty removing the device from the anatomy, introducer sheath and guiding catheter appear to be related to operational context.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.It was reported that the bdc was inflated and deflated four to five times during the procedure as well as slightly repositioned within the range of the same lesion.The physician was able to successfully complete the initial inflation/deflation cycles, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is possible that the repositioning of the device may have resulted in the noted inner member and outer member (shaft) stretching proximally from proximal balloon seal which subsequently contributed to the reported deflation issue; however, this cannot be confirmed.Furthermore, it is likely that the reported difficulty removing the device from the anatomy, introducer sheath and guiding catheter was due to the balloon not being able to fully deflate.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code 2017 (incorrect removal).D1 correction: brand name updated.D2a correction: common device name updated.D3 correction: name, address updated.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that resistance was noted during removal with the anatomy, guide catheter and introducer.Additionally, the contrast ratio was 1/3 contrast iomeron 300, 2/3 saline.No additional information was provided.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19264171
Report Number2024168-2024-05593
Device Sequence Number15123284
Product Code LIT
UDI-Device Identifier08717648182938
UDI-Public(01)08717648182938(17)260731(10)30817G1
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberF2020-020
Device Catalogue NumberF2020-020
Device Lot Number30817G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite